# SDR CA131216005

- Difficulty date: December 6, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Aerosp ATR42-500
- Engine: Pwa PW127
- System (JASC): 8011 · Engine Starter
- Part: Shaft
- Condition: Sheared
- Location: Starter
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) WHILE TAXIING THE NR-2 ENGINE ELECTRONIC ENGINE CONTROL FAULT AND ENGINE OIL PRESSURE WARNINGS ILLUMINATED AND NP DROPPED OFF.  THE ENGINE WAS SHUTDOWN MANUALLY.  THE ELECTRONIC ENGINE CONTROL WAS REPLACED, HOWEVER FOUND THAT THE ENGINE WAS UNABLE TO BE TURNED.  THE MAINTENANCE PEOPLE REMOVED THE STARTER AND THEY FOUND IT SHEARED.  THEY REPLACED THE STARTER. DURING THEY TRIED TURNING THE ENGINE, A LOUD "GRINDING/RATCHETING" NOISE FROM THE ENGINE WAS HEARD WITH VIBRATION FELT THROUGH THE AIRFRAME.  THE TURBOMACHINERY MODULE MAGNETIC CHIP DETECTOR (MCD) WAS PULLED AND FERROUS DEBRIS WAS FOUND.  DEBRIS APPEARS TO BE THIN SHINY ROLLED FLAKES.  THE SCAVENGE FILTER APPEARED CLEAN, HOWEVER A TORCH SHINED ON THE OIL PRODUCES A "SPARKLING EFFECT".  LOOKS LIKE METAL IN SOLUTION.  THE MCD DEBRIS, FILTER AND OIL SAMPLE TO BE SENT TO THE LAB FOR ANALYSIS.
